Alert archive / Indiana / Freeze Warnings in 2007
Freeze Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 7, 2007, 2:50 PM EDT for 39 counties in Indiana. It took effect at Apr 7, 2007, 8:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2007, 2:50 PM EDT (18:50 UTC)
- In effect from
- Apr 7, 2007, 8:00 PM EDT
- Expired
- Apr 8, 2007, 10:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 071850 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 250 PM EDT SAT APR 7 2007 INZ021-028>031-035>049-051>057-060>065-067>072-080300- /O.NEW.KIND.FZ.W.0004.070408T0000Z-070408T1400Z/ /O.EXT.KIND.FZ.A.0001.070408T1400Z-070410T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 250 PM EDT SAT APR 7 2007 /150 PM CDT SAT APR 7 2007/ ...FREEZE WARNING IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 10 AM EDT /9 AM CDT/ SUNDAY... ...FREEZE WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 10 AM EDT /9 AM CDT/ SUNDAY. THE FREEZE WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING. SUB-FREEZING TEMPERATURES WILL RECUR TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ JK
3 follow-up statements
000 WWUS73 KIND 080212 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1012 PM EDT SAT APR 7 2007 INZ021-028>031-035>049-051>057-060>065-067>072-081015- /O.CON.KIND.FZ.W.0004.000000T0000Z-070408T1400Z/ /O.CON.KIND.FZ.A.0001.070408T1400Z-070410T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1012 PM EDT SAT APR 7 2007 /912 PM CDT SAT APR 7 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ SUNDAY THROUGH TUESDAY MORNING... SUB-FREEZING TEMPERATURES WILL CONTINUE OVER NIGHT AS LOW TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ JH
000 WWUS73 KIND 080820 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 AM EDT SUN APR 8 2007 INZ021-028>031-035>049-051>057-060>065-067>072-081630- /O.CON.KIND.FZ.W.0004.000000T0000Z-070408T1400Z/ /O.CON.KIND.FZ.A.0001.070408T1400Z-070410T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 420 AM EDT SUN APR 8 2007 /320 AM CDT SUN APR 8 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING THROUGH TUESDAY MORNING... SUB-FREEZING TEMPERATURES WILL CONTINUE THROUGH 10 AM EDT OR 9 AM CDT THIS MORNING WITH LOWS IN THE MIDDLE TO UPPER 20S. LOW TEMPERATURES TONIGHT AND MONDAY NIGHT ARE EXPECTED TO BE SLIGHTLY WARMER BUT STILL BELOW FREEZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIND 081401 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1001 AM EDT SUN APR 8 2007 INZ021-028>031-035>049-051>057-060>065-067>072-082215- /O.EXP.KIND.FZ.W.0004.000000T0000Z-070408T1400Z/ /O.CON.KIND.FZ.A.0001.000000T0000Z-070410T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1001 AM EDT SUN APR 8 2007 /901 AM CDT SUN APR 8 2007/ ...FREEZE WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING. BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT. LOOK FOR LATER STATEMENTS REGARDING ADDITIONAL FREEZE WARNINGS. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 1:25 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 7, 1:25 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 125 PM EDT SAT APR 7 2007 .AVIATION... DISCUSSION FOR 18Z TAFS. WEAK UPPER LEVEL ENERGY AND COLDER TEMPERATURES ALOFT HAVE ALLOWED FOR AN EXTENSIVE CU FIELD TO FORM ACROSS CENTRAL INDIANA. BASES ARE GENERALLY BETWEEN 4-6KFT AND ARE EXPECTED TO STAY AT THAT LEVEL THROUGH 01-03Z THIS EVENING. CLOUDS WILL GENERALLY DISSIPATE AFTER THEN...WITH JUST SCT MID LEVEL CLOUDINESS AND WINDS DIMINISHING TO 10KTS OR LESS. WIDELY SCATTERED FLURRIES OR SNOW SHOWERS THIS AFTERNOON ARE NOT EXPECTED TO IMPACT TERMINALS SO THEY ARE NOT MENTIONED. ON SUNDAY...EXPECTING CU FIELD TO REDEVELOP. INDICATIONS ARE THAT IT MIGHT NOT DEVELOP UNTIL 15-17Z AND BE GENERALLY THE SAME HEIGHTS AS TODAY OR SLIGHTLY LOWER...BUT WILL STILL BE WITHIN THE VFR RANGE. && .PREV DISCUSSION... /ISSUED 120 PM EDT SAT APR 7 2007/ DISCUSSION... LONG TERM 00Z MONDAY THROUGH DAY 7... BIGGEST ISSUE EXTENT OF WARM UP OVER NEXT FEW DAYS. BY ...WARM UP... I STILL MEAN AT LEAST 10 DEGREES BELOW NORMAL...BUT AT LEAST IT MAY FEEL MORE LIKE MARCH THAN JANUARY. MODELS NOT RADICALLY DIFFERENT. WENT WITH NAM WHERE THEY DID DIFFER. REASON IS GFS HAD SOME STRANGE LOOKING WIGGGLES IN 500 MB FLOW. NAM DIDNT SHOW THEM AND HENCE LOOKED MORE REASONABLE. UNDER THIS SENARIO...TREMENDOUS VORTEX THAT HAS BROUGHT THE COLD STARTS TO PULL OUT MONDAY...ONLY TO REPLACED BY ANOTHER SYSTEM ARRIVING LATE MONDAY NIGHT OR TUESDAY. SO FAR WE HAVE HAD TROUBLE GENERATING MEASURABLE PCPN WITH THIS SYSTEM EVEN WHEN MODELS HAVE FAIRLY GOOD MOISTURE...AND I WILL BE MOSTLY DRY UNTIL NEW SYSTEM ARRIVES. IN OTHER WORKDS SLGT CHC RAIN OR SNOW MONDAY NIGHT WITH RAIN GOOD BET TUESDAY. TEMPS MONDAY MORNING ABOUT SAME AS OVER LAST FEW MORNINGS...PATTERN PERSISTS. FLATER FLOW ALOFT AND POSSIBLY A FEW HOURS SUN MONDAY COULD SEE READINGS ROCKET INTO THE 40S...BUT WILL DROP A FEW DEGREES BECAUSE GUIDANCE HAS BEEN WARM LATELY. MOS MINS LOOK OK TUESDAY NIGHT WITH A RELATIVELY WARM START AND RACE BETWEEN INCOMING CLOUDS AND RADIATION. TUESDAY WILL HAVE SOME WARM ADVECTION...IT WILL ALSO BE CLOUDY AND WET. WILL DROP TEMPS TO LOW END ENSEMBLE MOS. WILL GO ALONG WITH IWX AND EXTEND FREEEZE WATCH INTO TUESDAY MORNING...CHANCE OF FREEZING HIGH ENOUGH. WED MAY NEED A WATCH ALSO...BUT IS UNCERTAIN ENOUGH SO WILL WAIT A DAY. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH THROUGH MONDAY MORNING FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && AVIATION...JOHNSON
Hazardous weather outlook, Apr 7, 5:18 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 518 AM EDT SAT APR 7 2007 INZ021-028>031-035>049-051-052-054>057-062>065-070>072-080930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON- JENNINGS- 518 AM EDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING IS IN EFFECT UNTIL NOON EDT. A FREEZE WATCH IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FREEZE WATCH IS IN EFFECT UNTIL MONDAY MORNING. OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE LOW TO MIDDLE 20S EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION EACH NIGHT THROUGH THE WEEKEND. ON TUESDAY TEMPERATURES ARE EXPECTED TO TREND MORE TOWARD NORMAL READINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053-060-061-067>069-080930- OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 518 AM EDT SAT APR 7 2007 /418 AM CDT SAT APR 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING IS IN EFFECT UNTIL NOON EDT OR 11 AM CDT. A FREEZE WATCH IS IN EFFECT TONIGHT. LOWLAND FLOODING CONTINUES ALONG THE WABASH AND WHITE RIVERS. SEE THE LATEST FLOOD STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FREEZE WATCH IS IN EFFECT UNTIL MONDAY MORNING. OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE LOW TO MIDDLE 20S EACH NIGHT THROUGH THE WEEKEND. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION EACH NIGHT THROUGH THE WEEKEND. ON TUESDAY TEMPERATURES ARE EXPECTED TO TREND MORE TOWARD NORMAL READINGS. LOWLAND FLOODING WILL END IN MUCH OF SOUTHWEST INDIANA BY WEDNESDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
Nearby
Freeze Warnings in Indiana, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.